Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Memphis, TN

January 29, 2013DeSoto County, Tunica County, Mississippi; 7 counties in Tennessee; Crittenden County, Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jan 29, 2013, 11:43 PM CST for DeSoto County, Tunica County, Mississippi; 7 counties in Tennessee; Crittenden County, Lee County, St. Francis County, Arkansas. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2013, 11:43 PM CST (05:43 UTC)
Expired
Jan 30, 2013, 2:45 AM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Gibson County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 46 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 12:01 AM CSTFLASH FLOODBurlison, TNMORE THAN THREE INCHES OF WATER FLOWING ACROSS THE ROAD AT ELM ST.
Jan 30, 12:04 AM CSTFLASH FLOOD7 Se Midtown Memphis, TNFLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER OVER ENTIRE INTERSECTION.
Jan 30, 12:04 AM CSTFLASH FLOOD7 Sw Midtown Memphis, TNFLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER OVER ENTIRE INTERSECTION.
Jan 30, 12:09 AM CSTFLASH FLOOD2 W Horn Lake, MSFLOODING NEAR WILL WAY CIRCLE AND 301 HWY IN HORN LAKE. NORTH OF GOODMAN ROAD.
Jan 30, 12:15 AM CSTFLASH FLOODSe Downtown Memphis, TNROAD CLOSED DUE TO FLOODING-AIRWAYS AND SWINNEA.
Jan 30, 12:20 AM CSTFLASH FLOOD1 Se Burlison, TNUP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON - CLOPTON ROAD UNDER WATER.
Jan 30, 12:30 AM CSTFLASH FLOOD10 E Downtown Memphis, TNCARS STUCK IN DEEP WATER IN THE VICINITY OF WALNUT GROVE AND INTERSTATE 240.
Jan 30, 1:00 AM CSTFLASH FLOOD1 N Germantown, TNWATER UP TO STALLED CAR WINDOWS AT TIMBERCREEK AND WALNUT GROVE RD JUST EAST OF GERMANTOWN PARKWAY. WATER FLOWING ON TIMBER CREEK LIKE A RIVER.
Jan 30, 1:00 AM CSTFLASH FLOOD5 W Germantown, TNFLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO YARDS NEAR HOUSES.
Jan 30, 1:00 AM CSTFLASH FLOODHorn Lake, MSAT LEAST 10 HOMES IN THE HORN LAKE/WALLS AREA WITH WATER INSIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 508 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
3.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WGUS54 KMEG 300543
FFWMEG
ARC035-077-123-MSC033-143-TNC033-045-053-097-131-157-167-300845-
/O.NEW.KMEG.FF.W.0007.130130T0543Z-130130T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 245 AM CST

* AT 1143 PM CST...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...
  WEST MEMPHIS...HERNANDO...HORN LAKE...OLIVE BRANCH...SOUTHAVEN...
  BARTLETT...COLLIERVILLE...COVINGTON...DYERSBURG...GERMANTOWN...
  MIDTOWN MEMPHIS...MILLINGTON AND RIPLEY.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CHISHOLM
  LAKE...CORONEE LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
  MIDWAY LAKE...OPEN LAKE...ROBCO LAKE...SUNK LAKE...THE CHUTE AND
  WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3630 8896 3615 8887 3572 8915 3582 8939
      3577 8944 3477 8974 3464 9069 3547 9007
      3539 9005 3555 9002 3553 8990 3567 8986
      3566 8993 3582 8970 3587 8977 3589 8965
      3596 8970 3635 8940

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 5:58 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 29, 5:58 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/

DISCUSSION...

CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.

TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.

WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.

MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.

SWC

&&

.AVIATION...
00Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  54  31  53 / 100  10   0   0
MKL  56  57  28  50 / 100  30   0   0
JBR  50  50  27  50 / 100  10   0   0
TUP  58  62  31  55 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
     ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.

TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 29, 11:00 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CST TUE JAN 29 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1100 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE
MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE
THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI
RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE
EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A
SECONDARY THREAT FOR LARGE HAIL.

A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH
TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

SWC

In the hours before

Special weather statement, Jan 29, 8:09 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CST TUE JAN 29 2013

ARZ008-009-017-018-026-MOZ113-300245-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-DUNKLIN MO-
809 PM CST TUE JAN 29 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 9 MILES NORTH OF MAYNARD TO 4 MILES SOUTH OF LAKE
CHARLES STATE PARK AT 808 PM CST...MOVING EAST AT 70 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...BROOKLAND...
CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...CROWLEYS RIDGE STATE
PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
MALDEN...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...POCAHONTAS...
RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3662 8996 3654 8995 3600 9025 3600 9029
      3589 9031 3589 9136 3611 9136 3625 9130
      3625 9127 3633 9127 3650 9120 3650 9023
      3664 9014
TIME...MOT...LOC 0208Z 270DEG 60KT 3655 9077 3601 9105
Special weather statement, Jan 29, 10:05 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CST TUE JAN 29 2013

ARZ028-036-049-MSZ001-007-TNZ049-088-300430-
CRITTENDEN AR-LEE AR-MISSISSIPPI AR-TUNICA MS-DE SOTO MS-SHELBY TN-
TIPTON TN-
1005 PM CST TUE JAN 29 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CST FOR...

  EASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 12 MILES WEST OF JOINER TO 20 MILES WEST OF
ROBINSONVILLE AT 1005 PM CST...MOVING EAST AT 55 MPH.

PEOPLE IN CRITTENDEN...DESOTO...LEE...MISSISSIPPI...SHELBY...TIPTON
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...
GERMANTOWN...HERNANDO...HORN LAKE...MARION...MEEMAN SHELBY FOREST
STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE BRANCH...
SOUTHAVEN...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BRANDYWINE LAKE...CORONEE LAKE...HORN LAKE...LAKE MCKELLAR...ROBCO
LAKE...THE CHUTE AND WAPANOCCA LAKE.

&&

LAT...LON 3514 9029 3550 9022 3559 8966 3529 8969
      3482 8983 3474 9051
TIME...MOT...LOC 0405Z 251DEG 50KT 3549 9029 3511 9041
          3474 9058
Special weather statement, Jan 29, 10:22 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 PM CST TUE JAN 29 2013

ARZ028-TNZ019-048-050-051-300515-
MISSISSIPPI AR-CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN-
1022 PM CST TUE JAN 29 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CST FOR...

  EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 15 MILES NORTH OF ASHPORT TO 4 MILES NORTHWEST OF FORT
PILLOW STATE PARK AT 1022 PM CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CROCKETT...DYER...HAYWOOD...LAUDERDALE AND MISSISSIPPI
COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK...LUXORA
AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE AND OPEN LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3564 8933 3564 8961 3565 8962 3563 8965
      3564 8972 3563 8973 3565 8973 3563 8978
      3563 8997 3596 8986 3596 8921
TIME...MOT...LOC 0422Z 267DEG 29KT 3599 8976 3568 8987
Local storm report, Jan 29, 10:48 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     8 W HARRISBURG          35.56N 90.86W
01/29/2013                   POINSETT           AR   EMERGENCY MNGR

            DOWNED POWER LINES AND POLES. SOME ROOF DAMAGE.

0925 PM     TSTM WND DMG     5 W JONESBORO           35.82N 90.78W
01/29/2013                   CRAIGHEAD          AR   UTILITY COMPANY

            DOWNED POWER LINES.

&&

TLSJR
Special weather statement, Jan 29, 11:07 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CST TUE JAN 29 2013

ARZ058-MSZ007-008-010>012-300545-
PHILLIPS AR-TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
1107 PM CST TUE JAN 29 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CST FOR...

  EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
  NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 7 MILES NORTHWEST OF DUNDEE TO 5 MILES SOUTHWEST OF
KINGS AT 1108 PM CST...MOVING EAST AT 40 MPH.

PEOPLE IN COAHOMA...PANOLA...PHILLIPS...QUITMAN...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HELENA AND SENATOBIA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...FLOWER LAKE AND TUNICA
LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3462 9059 3474 8985 3429 9006 3422 9075
TIME...MOT...LOC 0508Z 256DEG 35KT 3461 9050 3425 9065
Local storm report, Jan 29, 11:29 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     6 S MIDTOWN MEMPHIS     35.05N 89.98W
01/29/2013  E60.00 MPH       SHELBY             TN   TRAINED SPOTTER

            ESTIMATED GUST WITH HEAVY RAINS.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:50 PM CSTSpecial Weather StatementMEGTunica25 min
Jan 29, 8:06 PM CSTSpecial Weather StatementMEGQuitman, Tallahatchie24 min
Jan 29, 10:05 PM CSTSpecial Weather StatementMEGDeSoto25 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica42 min
Jan 29, 11:07 PM CSTSpecial Weather StatementMEGTate, Tunica38 min
Jan 29, 11:28 PM CSTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall47 min
Jan 29, 11:35 PM CSTTornado WarningMEGCoahoma, Quitman, Tallahatchie25 min
Jan 29, 11:35 PM CSTTornado WarningMEGPanola, Quitman, Tate40 min
Jan 29, 11:54 PM CSTTornado WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate36 min
Jan 30, 12:21 AM CSTTornado WarningMEGBenton, Marshall39 min
Jan 30, 12:23 AM CSTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate37 min
Jan 30, 12:31 AM CSTFlash Flood WarningMEGLafayette, Marshall, Panola, Quitman, Tate, Yalobusha6 hr
Jan 30, 12:31 AM CSTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah29 min
Jan 30, 1:00 AM CSTTornado WarningMEGBenton, Tippah30 min
Jan 30, 1:41 AM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Marshall, Pontotoc, Union and 1 more34 min
Jan 30, 2:01 AM CSTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more44 min
Jan 30, 2:09 AM CSTTornado WarningMEGAlcorn, Tishomingo51 min
Jan 30, 2:31 AM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more44 min
Jan 30, 3:00 AM CSTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more15 hr
Jan 30, 3:14 AM CSTSpecial Weather StatementMEGChickasaw, Monroe61 min
Jan 30, 4:14 AM CSTSevere Thunderstorm WarningMEGItawamba, Monroe46 min
Jan 30, 10:16 AM CSTRiver Flood WarningMEGMonroe20 hr
Jan 30, 1:07 PM CSTRiver Flood WarningMEGMonroe17 hr
Jan 29, 9:55 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion65 min
Jan 29, 10:22 PM CSTSpecial Weather StatementMEGLauderdale53 min
Jan 29, 10:31 PM CSTFlash Flood WarningMEGLake3 hr
Jan 29, 10:31 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale59 min
Jan 29, 10:35 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton55 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley57 min
Jan 30, 12:01 AM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion, Weakley44 min
Jan 30, 12:13 AM CSTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 2 more47 min
Jan 30, 12:27 AM CSTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Weakley48 min
Jan 30, 12:34 AM CSTFlash Flood WarningMEGFayette, Hardeman, Haywood, Tipton6 hr
Jan 30, 12:56 AM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Henderson, McNairy, Madison64 min
Jan 30, 1:10 AM CSTFlash Flood WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison6 hr
Jan 30, 1:33 AM CSTTornado WarningMEGCarroll, Chester, Decatur, Henderson27 min
Jan 30, 1:35 AM CSTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy25 min
Jan 30, 1:44 AM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy61 min
Jan 30, 2:41 AM CSTFlash Flood WarningMEGShelby3 hr
Jan 30, 4:50 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale15 hr
Jan 30, 4:55 AM CSTRiver Flood AdvisoryMEGHardin50 hr
Jan 30, 6:11 AM CSTRiver Flood WarningMEGObion, Weakley14 hr
Jan 29, 8:09 PM CSTSpecial Weather StatementMEGClay, Greene, Lawrence, Randolph36 min
Jan 29, 8:37 PM CSTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Mississippi, Randolph38 min
Jan 29, 8:49 PM CSTTornado WarningMEGGreene, Lawrence26 min
Jan 29, 9:03 PM CSTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett42 min
Jan 29, 9:09 PM CSTTornado WarningMEGClay, Greene36 min
Jan 29, 9:12 PM CSTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi63 min
Jan 29, 9:17 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis58 min
Jan 29, 9:44 PM CSTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett46 min

Nearby

Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Arkansas, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.